Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jan, 1977, Volume 45, Issue 1

The Systems of Consumer Demand Functions Approach: A Review<23:TSOCDF>2.0.CO;2-B
p. 23-51

Anton P. Barten

This review of the work done on the formulation and estimation of complete systems of consumer demand functions is primarily concerned with problems and issues around this topic. These issues are partly of a theoretical and partly of an empirical nature. Constraints on such systems, derived from theoretical considerations, are used to deal with the problems of lack of sufficient data, but can sometimes also be tested. Among the various alternative approaches, as yet no clear-cut choice can be made, although it appears that additivity of preferences is too restrictive.

Log In To View Full Content

Journal News